Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 149, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 1998, 3:56 PM EDT for Lafayette County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1998, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 27, 1998, 5:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Lafayette County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WUUS1 KTLH 271957 RRA SVRTLH FLC067-272100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 PM EDT SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN NORTHERN FLORIDA * UNTIL 500 PM EDT * AT 354 PM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF MAYO MOVING SOUTHWEST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM ARE... MAYO BY 410 PM EDT IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT SAT JUN 27 1998 ELONGATED E/W MID LEVEL TROF EXTENDING ACROSS CENTRAL/S FL AND OFF FL E COAST WILL DRIFT S OVER FL STRAITS AND WEAKEN BY MONDAY. MEANWHILE...VORTICITY OVER WRN GULFMEX SHOULD CONTINUE TO DRIFT WESTWARD...LEAVING FCST AREA UNDER BROAD UPPER RIDGING DEVOID OF ANY MEANINGFUL UPPER FORCING AS IS TYPICALLY THE CASE AT THIS TIME OF YEAR. DEEP CONVECTION A BIT MORE PLENTIFUL THAN ANTICIPATED AT THIS TIME ACROSS N FL IN SUBTLE AREA OF SLIGHTLY DEEPER MOISTURE. SOME OF THIS ACTIVITY SHOULD PROPAGATE INTO S CENTRAL GA/ERN FL BIG BEND BEFORE DISSIPATING AROUND SUNSET. WEAK SURFACE TROF SHOULD DRIFT DOWN INTO N FL ON SUNDAY WHICH MIGHT HELP LOW LEVEL FORCING FOR AFTERNOON CONVECTION...BUT MAIN ACTION SHOULD STILL BE ALONG THE SEABREEZE. 12Z ETA SUGGESTS THAT MEAN VECTOR WIND WILL BE SIMILAR TO TODAY WHICH WILL KEEP SEABREEZE NEAR THE COAST. LACK OF DEEP MOISTURE WILL REMAIN THE LIMITING FACTOR FOR DEEP CONVECTION ACROSS THE FCST AREA AGAIN ON SUNDAY. BEST CHANCE FOR PRECIP MIGHT BE OVER NE FL WHERE SLIGHTLY DEEPER MOISTURE PROGGED TO REMAIN IN PLACE. OTHERWISE...FAN/FWC IN AGREEMENT WITH LOW PRECIP CHANCE (20 PCT) AND HOT TEMPS. ON MONDAY...MDLS CONTINUE DIVERGENT TREND WITH RESPECT TO DEEP MOISTURE ASSOCIATED WITH REMNANTS OF TROPICAL WAVE OVER WRN GULFMEX. NGM CONTINUES TO TRY TO BRING SOME OF THIS MOISTURE EWD ACROSS SOUTHEAST...WHICH STILL SEEMS A BIT OVERDONE. EXPECT JUST SLIGHTLY BETTER MOISTURE ON MONDAY WHICH FAVORS NUDGING THE PRECIP CHC UP JUST A BIT TO AROUND 30 PCT. FAN/FWC SIMILAR AND GENERALLY ACCEPTED. MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:12 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.